Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 97, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 15, 2006, 9:35 PM CDT for Kidder County, Stutsman County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2006, 9:35 PM CDT (02:35 UTC)
- Expired
- Jun 15, 2006, 10:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Kidder County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 160235 SVRBIS NDC043-093-160330- /O.NEW.KBIS.SV.W.0097.060616T0235Z-060616T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 935 PM CDT THU JUN 15 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... WEST CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1030 PM CDT * AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CRYSTAL SPRINGS...OR ABOUT 37 MILES WEST OF JAMESTOWN...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF MEDINA AROUND 955 PM CDT... 7 MILES SOUTH OF WOODWORTH AROUND 1030 PM CDT... IN ADDITION TO LARGE HAIL...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4687 9966 4677 9944 4708 9906 4723 9938 $$ JC
2 follow-up statements
000 WWUS53 KBIS 160314 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1014 PM CDT THU JUN 15 2006 NDC043-160324- /O.CAN.KBIS.SV.W.0097.000000T0000Z-060616T0330Z/ KIDDER ND- 1014 PM CDT THU JUN 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR KIDDER COUNTY IS CANCELLED... LAT...LON 4688 9943 4677 9944 4708 9906 4713 9938 $$ NDC093-160330- /O.CON.KBIS.SV.W.0097.000000T0000Z-060616T0330Z/ STUTSMAN ND- 1014 PM CDT THU JUN 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WEST CENTRAL STUTSMAN COUNTY... AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MEDINA...OR ABOUT 30 MILES WEST OF JAMESTOWN...MOVING NORTHEAST AT 15 MPH. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4688 9943 4677 9944 4708 9906 4713 9938 $$ JC
000 WWUS53 KBIS 160329 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1028 PM CDT THU JUN 15 2006 NDC093-160338- /O.EXP.KBIS.SV.W.0097.000000T0000Z-060616T0330Z/ STUTSMAN ND- 1028 PM CDT THU JUN 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL STUTSMAN COUNTY EXPIRES AT 1030 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN STUTSMAN COUNTY UNTIL 1100 PM CDT. LAT...LON 4688 9943 4677 9944 4708 9906 4713 9938 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:00 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 15, 3:00 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT THU JUN 15 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT A FRONTAL PASSAGE THIS AFTERNOON AND EVENING WILL SET OFF SEVERE THUNDERSTORMS WITH MUCAPES AOV 4000 J/KG PROGGED BY THE GFS. AT THIS TIME IT LOOKS LIKE THE ACTIVITY WILL KICK OFF OVER...OR JUST EAST OF THE BISMARCK AREA. POST FRONTAL SHOWERS OVER THE HIGHER TERRAIN OF MONTANA MAY LIMP INTO WESTERN NORTH DAKOTA THIS EVENING ALSO. ON FRIDAY SOUTHWEST FLOW ALOFT WILL STILL BE IN PLACE...WITH ANOTHER SHORT WAVE OVER CENTRAL NORTH DAKOTA BY 00Z. MUCAPES TO THE EAST OF BIS ARE PROGGED AT 1200 J/KG SO IT LOOKS LIKE ANOTHER AFTERNOON AND EVENING EVENT IN OUR EASTERN COUNTIES. ONCE AGAIN A FEW SHOWERS MAY LIMP ACROSS THE MONTANA BEFORE DYING OUT IN NORTH DAKOTA. BEST CHANCES WILL BE IN OUR NORTHWEST...NEARER THE UPPER COLD POOL. ON SATURDAY...I LOOK FOR ANOTHER DIURNAL EVENT (AFTERNOON/EVENING) AS CONTINUING CYCLONICALLY CURVED UPPER FLOW....UPPER COLD POOLING AND MUCAPES OF 800-1200 J/KG WILL WORK THEIR MAGIC OVER THE NORTHERN HALF OF OUR FORECAST AREA. STRONG RIDGING WILL BRING A DRY SUNDAY. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT BY MONDAY NIGHT THE RIDGE WILL SHIFT EAST AND ANOTHER SURFACE LOW WILL MOVE SLOWLY ACROSS THE STATE BRINGING ANOTHER CHANCE OF TSTMS WITH IT. THE FLOW WILL TURN ZONAL BY WEDNESDAY CONTINUING THROUGH THURSDAY. TIMING OF SHORT WAVES IN THE FLOW WILL BE DIFFICULT, SO FOR NOW WILL NOT MENTION PRECIP. TEMPERATURES ON MONDAY COULD PUSH 90 IN THE SOUTH CENTRAL IN THE WARM AIR ADVECTION AHEAD OF THE SURFACE LOW...BUT TUESDAY THROUGH THURSDAY SHOULD SEE TEMPS NEARER TO NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/TSW
Hazardous weather outlook, Jun 15, 4:13 AM CDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT THU JUN 15 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-160915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT THU JUN 15 2006 /313 AM MDT THU JUN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Local storm report, Jun 15, 9:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
921 PM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 8 S NAPOLEON 46.39N 99.77W
06/15/2006 E0.88 INCH LOGAN ND LAW ENFORCEMENT
STILL OCCURRING
&&
JCLocal storm report, Jun 15, 9:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL 8 S NAPOLEON 46.39N 99.77W
06/15/2006 E1.00 INCH LOGAN ND LAW ENFORCEMENT
&&
JCThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 61 min |
| Jun 15, 8:42 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 63 min |
| Jun 15, 9:16 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 43 min |
| Jun 15, 9:33 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 57 min |
| Jun 15, 9:43 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 49 min |
| Jun 15, 10:01 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.